Alert archive / New Mexico / Red Flag Warnings in 2015

Red Flag Warning 4, NWS Albuquerque, NM

March 31, 201512 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Mar 31, 2015, 3:11 PM MDT for 12 counties in New Mexico. It took effect at Apr 2, 2015, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2015, 3:11 PM MDT (21:11 UTC)
In effect from
Apr 2, 2015, 11:00 AM MDT
Expired
Apr 2, 2015, 9:00 PM MDT
In force
10 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 34 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.2 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2015-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2015-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3124 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

734 
WWUS85 KABQ 312111
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
311 PM MDT TUE MAR 31 2015

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY
ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS...NORTHWEST AND NORTHEAST
HIGHLANDS AND THE SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW
SIGNIFICANT SNOW PACK DUE TO STRONG WINDS/LOW HUMIDITY AND ABUNDANT
INSTABILITY...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT THURSDAY FOR
NORTHERN AND CENTRAL NEW MEXICO BELOW SIGNIFICANT SNOWPACK DUE TO
STRONG WINDS/LOW HUMIDITY AND ABUNDANT INSTABILITY...

.CRITICAL FIRE WEATHER CONDITIONS INCLUDING ABOVE NORMAL
TEMPERATURES...A VERY DRY AIRMASS AND GUSTY WINDS WILL DEVELOP
ACROSS WESTERN AND EASTERN PORTIONS OF NEW MEXICO WEDNESDAY
AFTERNOON THROUGH EARLY EVENING. A LARGE AND POTENTIALLY MORE
SIGNIFICANT CRITICAL FIRE WEATHER EVENT IS EXPECTED FOR THURSDAY
ACROSS NORTHERN AND CENTRAL NEW MEXICO. MOST OF THE LOWLANDS ARE
STILL IN THE PRE GREENUP STATE SO FIRES COULD SPREAD RAPIDLY UNDER
THE EXPECTED ATMOSPHERIC AND FUEL CONDITIONS. FIRE DANGER IS LOWER
ACROSS THE MOUNTAIN AREAS BUT THE LOWER ELEVATION RANGES OF THE
MOUNTAINS SHOULD SEE HIGH FIRE DANGER.

NMZ105-011400-
/O.UPG.KABQ.FW.A.0006.150401T1800Z-150402T0100Z/
/O.UPG.KABQ.FW.A.0005.150402T1800Z-150403T0200Z/
/O.NEW.KABQ.FW.W.0004.150402T1700Z-150403T0300Z/
/O.EXA.KABQ.FW.W.0003.150401T1800Z-150402T0100Z/
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
311 PM MDT TUE MAR 31 2015

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY. A
RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 11 AM TO 9 PM MDT
THURSDAY. 

* AREA AND TIMING...NORTHWEST HIGHLANDS BOTH WEDNESDAY AND
  THURSDAY AFTERNOON/S TO EARLY EVENING.

* 20 FOOT WINDS...WESTERLY 20 TO 25 MPH WITH GUSTS TO 35 MPH 
  WEDNESDAY INCREASING TO 20 TO 30 MPH WITH GUSTS TO 45 MPH 
  THURSDAY.

* RELATIVE HUMIDITY...MINIMUMS BETWEEN 11 TO 15 PERCENT WEDNESDAY
  AND SINGLE DIGITS TO AROUND 11 PERCENT ACROSS THE HIGHEST
  TERRAIN ON THURSDAY. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ103-104-107-108-011400-
/O.UPG.KABQ.FW.A.0005.150402T1800Z-150403T0200Z/
/O.NEW.KABQ.FW.W.0004.150402T1700Z-150403T0300Z/
/O.CON.KABQ.FW.W.0003.150401T1800Z-150402T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
311 PM MDT TUE MAR 31 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
WEDNESDAY...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT THURSDAY. A
RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
WEDNESDAY.

* AREA AND TIMING...THIS INCLUDES THE NORTHEAST AND EAST CENTRAL
  PLAINS AS WELL AS THE NORTHEAST HIGHLANDS AND SANDIA...MANZANO
  AND GALLINAS MOUNTAINS BELOW SIGNIFICANT SNOW PACK BOTH
  WEDNESDAY AND THURSDAY AFTERNOON/S TO EARLY EVENING.  

* 20 FOOT WINDS...ON WEDNESDAY...WESTERLY 20 TO 25 MPH WITH 
  GUSTS TO 35 MPH INCREASING TO 20 TO 30 MPH WITH GUSTS TO 45 
  MPH ON THURSDAY.

* RELATIVE HUMIDITY...MINIMUMS BETWEEN 10 TO 15 PERCENT WEDNESDAY
  AND 6 TO 15 PERCENT THURSDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ101-102-106-109-011400-
/O.UPG.KABQ.FW.A.0005.150402T1800Z-150403T0200Z/
/O.NEW.KABQ.FW.W.0004.150402T1700Z-150403T0300Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
311 PM MDT TUE MAR 31 2015

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT THURSDAY. 

* AREA AND TIMING...THIS INCLUDES THE NORTH CENTRAL MOUNTAINS AND
  WEST CENTRAL HIGHLANDS BELOW BELOW SIGNIFICANT SNOW PACK AS WELL
  AS THE RIO GRANDE VALLEY LATE THURSDAY MORNING THROUGH EARLY
  EVENING. 

* 20 FOOT WINDS...WESTERLY 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* RELATIVE HUMIDITY...MINIMUMS BETWEEN 5 AND 8 PERCENT LOWLANDS
  AND 9 TO 15 PERCENT HIGHLANDS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
50/42
4 follow-up statements
636 
WWUS85 KABQ 011203
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
603 AM MDT WED APR 1 2015

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT TODAY ACROSS
THE NORTHEAST AND EAST CENTRAL PLAINS...NORTHWEST AND NORTHEAST
HIGHLANDS AND THE SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW
SIGNIFICANT SNOW PACK DUE TO STRONG WINDS...LOW HUMIDITY AND
PLENTY OF INSTABILITY...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT THURSDAY FOR
NORTHERN AND CENTRAL NEW MEXICO BELOW SIGNIFICANT SNOWPACK DUE TO
STRONG WINDS...LOW HUMIDITY AND ABUNDANT INSTABILITY...

.CRITICAL FIRE WEATHER CONDITIONS INCLUDING ABOVE NORMAL HIGH 
TEMPERATURES...A DRY AIRMASS...INCREASING WINDS AND AN UNSTABLE
AIRMASS WILL DEVELOP ACROSS WESTERN AND EASTERN PORTIONS OF NEW
MEXICO THIS AFTERNOON THROUGH EARLY EVENING. A LARGE AND
POTENTIALLY MORE SIGNIFICANT CRITICAL FIRE WEATHER EVENT IS
EXPECTED FOR THURSDAY ACROSS NORTHERN AND CENTRAL NEW MEXICO. MOST
OF THE LOWLANDS ARE STILL IN THE PRE GREENUP STATE SO FIRES COULD
SPREAD RAPIDLY UNDER THE EXPECTED ATMOSPHERIC AND FUEL CONDITIONS.
FIRE DANGER IS LOWER ACROSS THE MOUNTAIN AREAS BUT THE LOWER
ELEVATION RANGES OF THE MOUNTAINS SHOULD SEE HIGH FIRE DANGER.

NMZ103>105-107-108-020100-
/O.CON.KABQ.FW.W.0003.150401T1800Z-150402T0100Z/
/O.CON.KABQ.FW.W.0004.150402T1700Z-150403T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
603 AM MDT WED APR 1 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO
9 PM MDT THURSDAY. 

* AREA AND TIMING...THIS INCLUDES THE NORTHEAST AND EAST CENTRAL 
  PLAINS AS WELL AS THE NORTHEAST HIGHLANDS AND SANDIA...MANZANO 
  AND GALLINAS MOUNTAINS BELOW SIGNIFICANT SNOW PACK BOTH 
  WEDNESDAY AND THURSDAY AFTERNOON/S TO EARLY EVENING. 

* 20 FOOT WINDS...ON WEDNESDAY...WESTERLY 20 TO 25 MPH WITH 
  GUSTS TO 35 MPH INCREASING TO 20 TO 30 MPH WITH GUSTS TO 45 
  MPH ON THURSDAY.

* RELATIVE HUMIDITY...MINIMUMS BETWEEN 10 TO 15 PERCENT 
  WEDNESDAY AND 6 TO 15 PERCENT THURSDAY. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ101-102-106-109-020100-
/O.CON.KABQ.FW.W.0004.150402T1700Z-150403T0300Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
603 AM MDT WED APR 1 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
THURSDAY. 

* AREA AND TIMING...THIS INCLUDES THE NORTH CENTRAL MOUNTAINS 
  AND WEST CENTRAL HIGHLANDS BELOW BELOW SIGNIFICANT SNOW PACK AS 
  WELL AS THE RIO GRANDE VALLEY LATE THURSDAY MORNING THROUGH 
  EARLY EVENING. 

* 20 FOOT WINDS...WESTERLY 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* RELATIVE HUMIDITY...MINIMUMS BETWEEN 5 AND 8 PERCENT LOWLANDS 
  AND 9 TO 15 PERCENT HIGHLANDS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
886 
WWUS85 KABQ 020058
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
658 PM MDT WED APR 1 2015

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT THURSDAY FOR
NORTHERN AND CENTRAL NEW MEXICO BELOW SIGNIFICANT SNOW PACK DUE TO
STRONG WINDS...LOW HUMIDITY AND ABUNDANT INSTABILITY...

.CRITICAL CONDITIONS ARE EXPECTED TO BE WIDESPREAD THURSDAY BELOW
SIGNIFICANT SNOW PACK OVER NORTHERN AND CENTRAL NEW MEXICO DUE TO
ABOVE NORMAL HIGH TEMPERATURES...A DRY AND UNSTABLE AIR MASS AND
STRENGTHENING WINDS ALOFT.

NMZ103>105-107-108-021400-
/O.EXP.KABQ.FW.W.0003.000000T0000Z-150402T0100Z/
/O.CON.KABQ.FW.W.0004.150402T1700Z-150403T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
658 PM MDT WED APR 1 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
THURSDAY...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
THURSDAY. 

* AREA AND TIMING...THIS INCLUDES THE NORTHEAST AND EAST CENTRAL
  PLAINS AS WELL AS THE NORTHWEST AND NORTHEAST HIGHLANDS AND
  SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW SIGNIFICANT SNOW
  PACK LATE THURSDAY MORNING THROUGH EARLY EVENING.

* 20 FOOT WINDS...WEST 20 TO 35 MPH WITH GUSTS TO 45 MPH. 

* RELATIVE HUMIDITY...RANGING FROM 6 TO 15 PERCENT. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ101-102-106-109-021400-
/O.CON.KABQ.FW.W.0004.150402T1700Z-150403T0300Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
658 PM MDT WED APR 1 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
THURSDAY. 

* AREA AND TIMING...THE NORTH CENTRAL MOUNTAINS AND WEST CENTRAL
  HIGHLANDS BELOW SIGNIFICANT SNOW PACK AS WELL AS THE RIO GRANDE
  VALLEY AND NORTHWEST PLATEAU LATE THURSDAY MORNING THROUGH EARLY
  EVENING.

* 20 FOOT WINDS...WEST 20 TO 35 MPH WITH GUSTS TO 45 MPH.

* RELATIVE HUMIDITY...VARYING FROM 5 TO 8 PERCENT AT THE LOWER
  ELEVATIONS TO 8 TO 15 PERCENT WEST CENTRAL HIGHLANDS AND NORTH
  CENTRAL MOUNTAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
128 
WWUS85 KABQ 020956
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
356 AM MDT THU APR 2 2015

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT THURSDAY FOR
NORTHERN AND CENTRAL NEW MEXICO BELOW SIGNIFICANT SNOW PACK DUE
TO STRONG WINDS...LOW HUMIDITY AND ABUNDANT INSTABILITY...

.CRITICAL CONDITIONS ARE EXPECTED TO BE WIDESPREAD THURSDAY BELOW
SIGNIFICANT SNOW PACK OVER NORTHERN AND CENTRAL NEW MEXICO DUE TO
ABOVE NORMAL HIGH TEMPERATURES...A DRY AND UNSTABLE AIR MASS AND
STRENGTHENING WINDS ALOFT MIXING TO THE SURFACE.

NMZ101>109-030300-
/O.CON.KABQ.FW.W.0004.150402T1700Z-150403T0300Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
356 AM MDT THU APR 2 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING. 

* AREA AND TIMING...THIS INCLUDES THE NORTHEAST AND EAST CENTRAL 
  PLAINS AS WELL AS THE NORTHWEST AND NORTHEAST HIGHLANDS AND 
  SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW SIGNIFICANT SNOW 
  PACK LATE THURSDAY MORNING THROUGH EARLY EVENING. 

* 20 FOOT WINDS...SOUTHWEST TO WEST 20 TO 35 MPH WITH GUSTS UP TO
  45 MPH.

* RELATIVE HUMIDITY...RANGING FROM 6 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
923 
WWUS85 KABQ 030301
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
901 PM MDT THU APR 2 2015

NMZ101>109-030415-
/O.EXP.KABQ.FW.W.0004.000000T0000Z-150403T0300Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
901 PM MDT THU APR 2 2015

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

OCCASIONALLY GUSTY WINDS WILL PERSIST ESPECIALLY OVER RIDGETOPS
THROUGH THE NIGHT BEFORE DIMINISHING...AS WELL AS WITH A STRONG
COLD FRONT WHICH WILL PLOW INTO THE EASTERN PLAINS TONIGHT. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 31, 11:32 AM MDT, 3 hours 39 minutes earlier.

Area forecast discussion, Mar 31, 11:32 AM MDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1132 AM MDT TUE MAR 31 2015

.AVIATION...
18Z TAF CYCLE
CLOUDS DEVELOPING AROUND THE HIGH TERRAIN WILL LEAD TO ANOTHER
ROUND OF ISOLD DRY AND GUSTY SHOWERS LATE THIS AFTERNOON. WESTERLY
STEERING FLOW WILL FAVOR KLVS FOR GREATEST CHANCE OF VCSH WITH
ERRATIC OUTFLOW WINDS. CLOUDS WILL MERGE TO A BKN MID LEVEL CLOUD
DECK AROUND SUNSET THEN TAPER OFF OVERNIGHT. WINDS WILL INCREASE
QUICKLY WEDNESDAY MORNING ALONG THE AZ BORDER AND OVER THE EASTERN
PLAINS.

GUYER

&&

.PREV DISCUSSION...332 AM MDT TUE MAR 31 2015...
.SYNOPSIS...
THE WARM AND DRY WEATHER PATTERN IS STILL HOLDING FIRM THROUGH
THURSDAY FOLLOWED FINALLY BY A RETURN TO NEARER NORMAL
TEMPERATURES....AT LEAST FOR 2 TO 3 DAYS. BUT A MAJOR UPTICK IN
WINDS WEDNESDAY AND THURSDAY WILL PRECEDE THE COOLDOWN. SOME AREAS
OF BLOWING DUST AND CRITICAL FIRE WEATHER CONDITIONS WILL ALSO
MARK THIS WINDY PERIOD. BEFORE THE WINDS THOUGH ISOLATED AFTERNOON
AND EARLY EVENING SHOWERS AND THUNDERSTORMS...THE MAJORITY BEING
DRY...WILL REPEAT MAINLY OVER AND JUST EAST OF THE MOUNTAINS TODAY
AS A WEAK UPPER LEVEL TROUGH EASES ACROSS THE STATE.

&&

.DISCUSSION...
CERTAINLY SOME VARIABILITY IN WX CONDITIONS UPCOMING THROUGH THE
WEEKEND...BUT MOST OF THAT WILL BE IN THE WIND AND TEMP
DEPARTMENT. ISOLATED...MORE DRY THAN WET...SHOWERS AND STORMS
AGAIN IN THE FCST FOR MAINLY THIS AFTN AND EARLY EVE PRIMARILY
ACROSS AND JUST EAST OF THE HIGHER TERRAIN. STRONGER WINDS WED AND
ESPECIALLY THU AS WINDS ALOFT AND TIGHTENING SFC PRESSURE GRADIENT
BOTH CONTRIBUTE TO WINDY CONDITIONS AT THE SFC. LATTER TO BE MORE
WIDESPREAD THU THAN TODAY AND CRITICAL FIRE WX CONDITIONS LOOK
PRETTY LIKELY FOR SEVERAL HOURS WED ALONG AND SOME DISTANCE EITHER
SIDE OF INTERSTATE 25 CORRIDOR MAINLY E FROM CENTRAL MTN CHAIN AND
ALSO FOR A LITTLE LESS TIME WEST OF THE RIO GRANDE VALLEY. THIS TO
EXPAND TO MOST OF FCST AREA THU. MORE DETAILS IN FIRE WX
DISCUSSION. ALSO WILL LIKELY SE AT LEAST SOME PERIODIC BLOWING
DUST THU AFTN AND TO LESSER DEGREE WED AFTN. DID ADD SOME LOW
GRADE POPS TO NORTHERN MTNS...MINUS THE JEMEZ...WED...BUT AGAIN
SHOULD BE DRY FOR THE MOST PART.

WITH THE WESTERLIES ALOFT BACKING DOWN A BIT LATE THU NIGHT AND FRI
A QUASI BACK DOOR FRONTAL PUSH MAY INTRODUCE JUST ENOUGH MOISTURE TO
TRIGGER SOME SHOWERS ALONG AND EAST OF THE SANGRE DE CRISTOS FOR
THIS PERIOD...BUT KEEPING ONLY THE INHERITED LOW POPS FOR NOW. A
PACIFIC FRONT WILL PUSH THROUGH MUCH OF THE REST OF THE STATE FROM
THE NW...BUT LIKELY WILL BE DRY. STILL WE SHOULD SEE A RETURN TO
CLOSER TO NORMALS TEMPS FOR 2 OR 3 DAYS. MOST EXTENDED FCST MODELS
ARE NOW PREDICTABLY STAYING DRY...OR ALMOST ENTIRELY SO...FOR THE
WEEKEND INTO EARLY NEXT WEEK AS WINDS ALSO MAY RAMP UP SOME.

43

&&

.FIRE WEATHER...
...CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY AND THURSDAY...

MAIN STORY CONTINUES TO BE THE TRANSITION TO A MORE TYPICAL SPRING
PATTERN...COMPLETE WITH STRONG WINDS...LOW HUMIDITIES AND CRITICAL
FIRE WEATHER CONDITIONS. CRITICAL FIRE WEATHER CONDITIONS WILL
DEVELOP ACROSS THE EAST ON WEDNESDAY...AND TO A LESSER EXTENT ACROSS
THE WEST. CENTRAL NM MAY SEE AN HOUR OR TWO OF CRITICAL CONDITIONS
AS WELL. CRITICAL CONDITIONS ON THURSDAY WILL BE WIDESPREAD...WITH
ALL AREAS BELOW SIGNIFICANT SNOWPACK REACHING CRITICAL FIRE WEATHER
CONDITIONS FOR SEVERAL HOURS.

A WEAK DISTURBANCE ALONG THE AZ AND UT BORDER WILL MOVE EAST TODAY
ACROSS THE STATE WHILE A WEAK BACK DOOR FRONT SLIDES INTO THE
NORTHEAST. THERE WILL BE ISOLATED MIXED WET AND DRY SHOWERS AND
THUNDERSTORMS OVER THE HIGH TERRAIN AND POINTS JUST EASTWARD DUE
TO THE STEERING FLOW. TEMPERATURES ACROSS THE EAST WILL BE A FEW
DEGREES WARMER. ALL AREAS WILL BE WELL ABOVE NORMAL. NO VENTILATION
ISSUES TODAY. AN ISOLATED SHOWER MAY LINGER ALONG THE EAST SLOPES OF
THE SANGRES OR OVER THE SOUTH CENTRAL MOUNTAINS THIS EVENING. RH
RECOVERIES TONIGHT WILL BE MOSTLY FAIR.

MUCH DRIER AIR WILL MOVE IN FROM THE WEST WEDNESDAY. STRONG MIXING
WILL ALLOW MODERATE MID LEVEL WINDS TO MIX DOWN TO THE SURFACE.
MOUNTAIN TOP WINDS ARE NOT EXCESSIVELY STRONG...25 TO 35 KNOTS.
HOWEVER...A DEEP SURFACE LOW OVER SOUTHEAST COLORADO WILL INCREASE
THE SURFACE GRADIENT. THE COMBINATION OF THE TWO SHOULD BE ENOUGH
FOR CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP ACROSS EASTERN NM
FOR A FEW HOURS IN THE AFTN AS MINIMUM HUMIDITIES FALL BELOW 15
PERCENT. STRONGEST WINDS ALOFT WILL ACTUALLY BE OVER THE WESTERN
HIGH TERRAIN WEDNESDAY. IT IS LOOKING LIKE A FEW HOURS OF WIDESPREAD
CRITICAL CONDITIONS WILL OCCUR ACROSS ZONE 105 SO WILL ISSUE A FIRE
WEATHER WATCH FOR WEDNESDAY AFTERNOON INTO EARLY EVENING. CONFIDENCE
HIGH ENOUGH TO UPGRADE TO A RED FLAG WARNING FOR THE EASTERN ZONES
FOR WEDNESDAY AFTERNOON AND EVENING. HAINES INDICES OF MOSTLY FIVE
ARE EXPECTED WITH EXCELLENT VENT RATES AREAWIDE WEDNESDAY.

A WIDESPREAD AND SIGNIFICANT CRITICAL FIRE WEATHER DAY ON THURSDAY.
THE MID LEVEL WINDS WILL STRENGTHEN FURTHER AS A TROUGH MOVES INTO
THE GREAT BASIN. MIXING HEIGHTS WILL ALSO INCREASE...ALLOWING FOR
THE STRONGER WINDS TO MIX TO THE SURFACE. GUSTS NEAR 50 MPH ARE NOT
OUT OF THE QUESTION ON THURSDAY...WITH SEVERAL HOURS OF SINGLE DIGIT
HUMIDITIES AND WIDESPREAD 6 HAINES. ALL AREAS BELOW SIGNIFICANT
SNOWPACK ARE EXPECTED TO SEE SEVERAL HOURS OF CRITICAL FIRE WEATHER
CONDITIONS. A WEAK BACK DOOR FRONT MAY SLIP INTO THE FAR NORTHEAST
PLAINS BUT SHOULD QUICKLY MOVE BACK NORTH BY THURSDAY AFTERNOON
ALLOWING CRITICAL FIRE WEATHER CONDITIONS FOR MOST OF ZONE 104.

THE BACK DOOR FRONT WILL RETURN AND BE STRONGER FRIDAY AND FRIDAY
NIGHT. TEMPERATURES WILL COOL BACK TO NEAR OR BELOW NORMAL LEVELS
FOR FRIDAY AFTERNOON AND LESS WIND IS EXPECTED...THOUGH STILL BREEZY
IN SPOTS. VERY LOW DEWPOINTS ARE EXPECTED ACROSS WESTERN AND CENTRAL
NM...THUS...SINGLE SEVERAL HOURS OF DIGIT HUMIDITIES WILL STILL BE
LIKELY FRIDAY. BUT FRIDAY NIGHT...THE FRONT WILL PUSH WESTWARD
THROUGH THE GAPS OF THE CENTRAL MOUNTAIN CHAIN...EASING THE LOW
HUMIDITY SITUATION. SHOWER AND THUNDERSTORM POTENTIAL MAY INCREASE
MARGINALLY SATURDAY AND SATURDAY NIGHT AS MOIST RETURN FLOW TRIES TO
MOVE IN FROM THE SOUTH...BUT DRY AND BREEZY TO WINDY CONDITIONS LOOK
TO RETURN SUNDAY AND MONDAY. A WEAK UPPER LEVEL DISTURBANCE AND
SURFACE BACK DOOR FRONT MAY BRING A LITTLE COOLING TUESDAY...WITH AN
ISOLATED SHOWER POSSIBLE ACROSS THE NORTH.

CHJ

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 7 PM MDT WEDNESDAY FOR THE FOLLOWING
ZONES...NMZ103-104-107-108.

FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING
FOR THE FOLLOWING ZONES...NMZ101>109.

FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES...NMZ105.

&&
Hazardous weather outlook, Mar 31, 5:59 AM MDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
559 AM MDT TUE MAR 31 2015

NMZ501>540-011200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
559 AM MDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WEST WINDS WILL GUST FROM 30 TO A LITTLE OVER 40 MPH
WEDNESDAY AFTERNOON MAINLY ACROSS THE CENTRAL HIGHLANDS AND
ADJACENT SECTIONS OF THE EAST CENTRAL PLAINS AS WELL AS A PORTION
OF WEST CENTRAL NEW MEXICO...THEN GUSTING FROM 30 TO NEARLY 50
MPH THURSDAY AFTERNOON ACROSS NEARLY ALL OF NORTH AND CENTRAL NEW
MEXICO FROM THE ARIZONA LINE EAST TO AT LEAST THE WESTERN
PORTIONS OF THE PLAINS. IN THIS LARGE PORTION OF THE STATE BOTH
DAYS AREAS OF CRITICAL FIRE WEATHER CONDITIONS WILL BE
LIKELY...ALONG WITH REDUCED VISIBILITY AT TIMES IN BLOWING DUST.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 6:27 AM MDTFire Weather WatchABQCibola, McKinley, Sandoval, San Juan9 hr
Mar 31, 6:27 AM MDTRed Flag WarningABQCibola, Harding, McKinley, Sandoval, San Juan, San Miguel and 1 more37 hr

Nearby

Red Flag Warnings in New Mexico, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.